Alert archive / Pennsylvania / Extreme Cold Warnings in 2026
Extreme Cold Warning 2, NWS State College, PA
NWS State College, PA issued this extreme cold warning at Jan 26, 2026, 2:14 AM EST for Cambria County, Clearfield County, Somerset County, Pennsylvania. It took effect at Jan 26, 2026, 7:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2026, 2:14 AM EST (07:14 UTC)
- In effect from
- Jan 26, 2026, 7:00 PM EST
- Expired
- Jan 27, 2026, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 124 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WWUS71 KCTP 260714 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 214 AM EST Mon Jan 26 2026 PAZ017-024-033-261915- /O.UPG.KCTP.EC.A.0002.260127T0000Z-260127T1800Z/ /O.NEW.KCTP.EC.W.0002.260127T0000Z-260127T1800Z/ Clearfield-Cambria-Somerset- Including the cities of DuBois, Somerset, Johnstown, and Clearfield 214 AM EST Mon Jan 26 2026 ...EXTREME COLD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * WHAT...Dangerously cold wind chills as low as 25 below expected. * WHERE...Cambria, Clearfield, and Somerset Counties. * WHEN...From 7 PM this evening to 1 PM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons are urged to stay indoors until conditions improve. If you must go outside, dress in layers. Several layers of clothes will keep you warmer than a single heavy coat. Cover exposed skin to reduce your risk of frostbite or hypothermia. Gloves, a scarf, and a hat will keep you from losing your body heat. && $$ PAZ004>006-010>012-037-041-042-261915- /O.NEW.KCTP.CW.Y.0004.260127T0000Z-260127T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Including the cities of Emporium, Renovo, Mansfield, Wellsboro, St. Marys, Bradford, Warren, Laporte, Coudersport, Trout Run, and Ridgway 214 AM EST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * WHAT...Very cold wind chills as low as 20 below expected. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Sullivan, Tioga, and Warren Counties. * WHEN...From 7 PM this evening to 1 PM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ PAZ018-019-025>028-034>036-045-046-049>053-056>059-063>066-261915- /O.NEW.KCTP.CW.Y.0004.260127T0000Z-260127T1500Z/ Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Gettysburg, Newport, Mifflintown, Pottsville, Bloomsburg, Berwick, Chambersburg, Bedford, Harrisburg, Danville, Huntingdon, Selinsgrove, York, McConnellsburg, Mount Union, State College, Shamokin, Williamsport, Lebanon, Altoona, Philipsburg, Lewisburg, Carlisle, Lock Haven, Hershey, Lewistown, Lancaster, and Sunbury 214 AM EST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Very cold wind chills as low as 15 below expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 7 PM this evening to 10 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 15 below zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/Evanego
3 follow-up statements
874 WWUS71 KCTP 261757 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1257 PM EST Mon Jan 26 2026 PAZ017-024-033-271500- /O.CON.KCTP.EC.W.0002.260127T0000Z-260127T1800Z/ Clearfield-Cambria-Somerset- Including the cities of Clearfield, Somerset, Johnstown, and DuBois 1257 PM EST Mon Jan 26 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * WHAT...Dangerously cold wind chills as low as 20 to 25 below expected. * WHERE...Cambria, Clearfield, and Somerset Counties. * WHEN...From 7 PM this evening to 1 PM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 20 to 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons are urged to stay indoors until conditions improve. If you must go outside, dress in layers. Several layers of clothes will keep you warmer than a single heavy coat. Cover exposed skin to reduce your risk of frostbite or hypothermia. Gloves, a scarf, and a hat will keep you from losing your body heat. && $$ PAZ004>006-010>012-037-041-042-271500- /O.CON.KCTP.CW.Y.0004.260127T0000Z-260127T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Including the cities of St. Marys, Bradford, Coudersport, Trout Run, Laporte, Ridgway, Warren, Emporium, Wellsboro, Renovo, and Mansfield 1257 PM EST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * WHAT...Very cold wind chills as low as 20 below expected. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Sullivan, Tioga, and Warren Counties. * WHEN...From 7 PM this evening to 1 PM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ PAZ018-019-025>028-034>036-045-046-049>053-056>059-063>066-271500- /O.CON.KCTP.CW.Y.0004.260127T0000Z-260127T1500Z/ Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Huntingdon, Carlisle, Bedford, Philipsburg, Chambersburg, Sunbury, State College, Lewistown, Lebanon, McConnellsburg, Danville, Mount Union, Lock Haven, Lancaster, Gettysburg, Berwick, Newport, Lewisburg, Shamokin, Williamsport, Mifflintown, York, Altoona, Bloomsburg, Hershey, Pottsville, Selinsgrove, and Harrisburg 1257 PM EST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Very cold wind chills as low as 15 below expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 7 PM this evening to 10 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 15 below zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert
457 WWUS71 KCTP 270616 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 116 AM EST Tue Jan 27 2026 PAZ017-024-033-272015- /O.NEW.KCTP.CW.Y.0005.260128T0000Z-260128T1500Z/ /O.CON.KCTP.EC.W.0002.000000T0000Z-260127T1800Z/ Clearfield-Cambria-Somerset- Including the cities of Johnstown, Clearfield, Somerset, and DuBois 116 AM EST Tue Jan 27 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...COLD WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 below. For the Cold Weather Advisory, very cold wind chills as low as 15 below expected. * WHERE...Cambria, Clearfield, and Somerset Counties. * WHEN...For the Extreme Cold Warning, until 1 PM EST this afternoon. For the Cold Weather Advisory, from 7 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must go outside, dress in layers. Several layers of clothes will keep you warmer than a single heavy coat. Cover exposed skin to reduce your risk of frostbite or hypothermia. && $$ PAZ004>006-010>012-037-041-042-272015- /O.NEW.KCTP.CW.Y.0005.260128T0000Z-260128T1500Z/ /O.CON.KCTP.CW.Y.0004.000000T0000Z-260127T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Including the cities of Warren, Coudersport, Mansfield, Emporium, St. Marys, Wellsboro, Bradford, Trout Run, Laporte, Renovo, and Ridgway 116 AM EST Tue Jan 27 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...COLD WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills as low as 20 below expected. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Sullivan, Tioga, and Warren Counties. * WHEN...For the first Cold Weather Advisory, until 1 PM EST this afternoon. For the second Cold Weather Advisory, from 7 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, dress in layers and cover exposed skin. && $$ PAZ018-019-025>028-034>036-045-046-049>053-056>059-063>066-272015- /O.NEW.KCTP.CW.Y.0005.260128T0000Z-260128T1500Z/ /O.CON.KCTP.CW.Y.0004.000000T0000Z-260127T1500Z/ Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Lancaster, McConnellsburg, Berwick, Hershey, Pottsville, Huntingdon, Bloomsburg, Lebanon, Carlisle, Lock Haven, Lewisburg, Shamokin, State College, Sunbury, Mount Union, Selinsgrove, Danville, Altoona, Chambersburg, Gettysburg, Mifflintown, York, Philipsburg, Newport, Williamsport, Harrisburg, Lewistown, and Bedford 116 AM EST Tue Jan 27 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...COLD WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills 10 to 15 below expected. * WHERE...A portion of south central Pennsylvania. * WHEN...For the first Cold Weather Advisory, until 10 AM EST this morning. For the second Cold Weather Advisory, from 7 PM this evening to 10 AM EST Wednesday. * IMPACTS...The cold wind chills 10 to 15 below zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, dress in layers and cover exposed skin. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/RXR
064 WWUS71 KCTP 271526 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1026 AM EST Tue Jan 27 2026 PAZ018-019-025>028-034>036-045-046-049>053-056>059-063>066-280330- /O.EXP.KCTP.CW.Y.0004.000000T0000Z-260127T1500Z/ /O.CON.KCTP.CW.Y.0005.260128T0000Z-260128T1500Z/ Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Lewistown, Lewisburg, Pottsville, Mifflintown, Danville, Altoona, Williamsport, McConnellsburg, Newport, Sunbury, Lebanon, Chambersburg, Bedford, Shamokin, Hershey, Harrisburg, Carlisle, Lock Haven, Berwick, Philipsburg, Lancaster, York, Bloomsburg, Selinsgrove, Mount Union, State College, Gettysburg, and Huntingdon 1026 AM EST Tue Jan 27 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... ...THE COLD WEATHER ADVISORY FOR THIS MORNING HAS EXPIRED... * WHAT...Very cold wind chills as low as 15 below zero expected again tonight and early Wednesday. * WHERE...A portion of central Pennsylvania. * WHEN...From 7 PM this evening to 10 AM EST Wednesday. * IMPACTS...The cold wind chills 10 to 15 below zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, dress in layers and cover exposed skin. && $$ PAZ017-024-033-280330- /O.CON.KCTP.EC.W.0002.000000T0000Z-260127T1800Z/ /O.CON.KCTP.CW.Y.0005.260128T0000Z-260128T1500Z/ Clearfield-Cambria-Somerset- Including the cities of Somerset, Clearfield, Johnstown, and DuBois 1026 AM EST Tue Jan 27 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 25 below zero. For the Cold Weather Advisory, very cold wind chills as low as 15 below zero expected. * WHERE...Cambria, Clearfield, and Somerset Counties. * WHEN...For the Extreme Cold Warning, until 1 PM EST this afternoon. For the Cold Weather Advisory, from 7 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 20 to 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must go outside, dress in layers. Several layers of clothes will keep you warmer than a single heavy coat. Cover exposed skin to reduce your risk of frostbite or hypothermia. && $$ PAZ004>006-010>012-037-041-042-280330- /O.CON.KCTP.CW.Y.0004.000000T0000Z-260127T1800Z/ /O.CON.KCTP.CW.Y.0005.260128T0000Z-260128T1500Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Including the cities of Emporium, Warren, Renovo, St. Marys, Coudersport, Mansfield, Laporte, Wellsboro, Bradford, Ridgway, and Trout Run 1026 AM EST Tue Jan 27 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills of 15 below to 20 below zero expected. * WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, Potter, Sullivan, Tioga, and Warren Counties. * WHEN...For the first Cold Weather Advisory, until 1 PM EST this afternoon. For the second Cold Weather Advisory, from 7 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, dress in layers and cover exposed skin. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Bowen
What forecasters said that day
The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this extreme cold warning went out at Jan 26, 12:41 AM EST, 1 hour 33 minutes earlier. Its key messages:
- 1) A major, long duration winter storm will continue impact all of central Pennsylvania bringing widespread travel impacts across the Commonwealth through Monday morning. 2) Frigid temperatures and breezy-to-gusty winds will bring bitterly cold wind chills in the wake of the winter storm and continue throughout much of the upcoming week. Periods of snow showers expected in this timeframe. 3) The cold lingers through the end of January into the first few days of February.
Area forecast discussion, Jan 26, 12:41 AM EST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service State College PA 1241 AM EST Mon Jan 26 2026 .WHAT HAS CHANGED... * Several bands of moderate to heavy snow to move across this evening with heaviest snow across the north and west. * Painted a distinct area of SNPL or all PL over the Lower Susq Valley and southern tier counties further west through Bedford Cty through early this evening with additional amounts only an inch or two SE of a KHGR to KMDT and KMUI line. * Collaborated with KCLE, KPBZ and KLWX to post an Extreme Cold Watch for the Laurel Highlands and Clearfield County from 00Z Tues through 18Z Tuesday. * Winter Storm Warnings remain in effect through 1 PM Monday with significant snowfall expected across all of central Pennsylvania. * Storm total snowfall increased to 12 to 16 inches for much of Central and Northern PA, with locally up to 18-20 inches across parts of the NW and NCENT Mtns, where yet another shortwave aloft and left exit region of an associated jetlet will focus snow there longer overnight. && .KEY MESSAGES... 1) A major, long duration winter storm will continue impact all of central Pennsylvania bringing widespread travel impacts across the Commonwealth through Monday morning. 2) Frigid temperatures and breezy-to-gusty winds will bring bitterly cold wind chills in the wake of the winter storm and continue throughout much of the upcoming week. Periods of snow showers expected in this timeframe. 3) The cold lingers through the end of January into the first few days of February. && .DISCUSSION... KEY MESSAGE 1: A major winter storm will continue to impact all of central Pennsylvania, bringing widespread travel impacts across the Commonwealth through Monday morning. While the bulk of the area did get a break in the heavier snow, the western most low center is resulting in several bands of moderate to heavy snow as of mid evening, which will persist over the next few hours. Not seeing reports of sleet with these bands, as cooling at mid levels should continue this evening and overnight. Much of the area has had upwards of 8 to 12 inches of snow so far, with several more inches expected across the north and western areas of central PA overnight. Earlier discussion below. The entire depth of the Atmos will cool down to below 0C around or shortly after 00Z as the LLJ and primary area of stronger UVVEL races off to the NE, leaving periods of light snow through the first half of the overnight in the SE and lingering 0.25 to 0.50" per hour snow across the Northern and Western Mtns as a fast moving shortwave aloft and left exit region of its associated jetlet moves quickly NE from the lower/middle Ohio River Valley. Wrap around snow showers across the NW Mtns and Laurel Highlands in the wake of the low pressure system on Monday will continue to allow for light snow before the system begins shifting north and east of the region. - Travel is expected to be hazardous through Monday morning, we're highlighting this in our WSW's (no changes this cycle) that travel will be "extremely difficult to impossible". - Impacts are likely to continue into Monday morning with most locations across central Pennsylvania likely to observe over 12" of snow. Accumulations will be less across southeastern Pennsylvania; however, 8-10" of snowfall will still be difficult for travel purposes. KEY MESSAGE 2: Frigid temperatures and breezy-to-gusty winds will bring bitterly cold wind chills in the wake of the winter storm and continue throughout much of the upcoming week. Periods of snow showers expected in this timeframe Very high confidence in cold air settling into the region in the wake of the aforementioned winter storm with 850mb temperatures in the -15C to -20C range through Saturday. The most recent NBM forecast outlines the Monday night into Tuesday morning as one of the coldest period of the week. Digging into the why for this; 850mb temperatures across the entire region right around -20C, some potential clearing across the southeastern half of the forecast area, breezy-to-gusty winds with a fairly tight pressure gradient across central Pennsylvania is more than supportive of widespread negative wind chills across the region with widespread Cold Weather Advisory and potentially Extreme Cold criteria being met across the Laurel Highlands and all of north-central Pennsylvania. A very similar setup will be in place Thursday night into Friday morning, so we're looking at these two nights for the most potential for Extreme Cold mentions; however, a longer duration of cold temperatures are expected with much of the area not reaching above the freezing mark in the current forecast (runs through Sunday 02/01). The main concern with pushing out any products right now for Monday night would be timing with respect to the incoming winter system. Want to make sure the cold weather products do not get drowned out with the current high- end Winter Storm Warning we have out, so will message it in the Additional Details of the WSW & HWO and will likely issue headlines where they would get more visibility. Cyclonic flow aloft will allow for continued mentions for upslope snow showers across the Laurels and NW Alleghenies throughout the week. In terms of the favored lake effect regions of northwestern Pennsylvania, current ice coverage on Lake Erie outlines a fair amount of ice coverage which will limit mentions with cold temperatures likely allowing for a shutoff across the region. Any Lake Huron connections will still be fair game at this point, so will need to keep monitoring potential along that front but looks like until we get a solid warm up the Lake Erie lake effect machine will be slowing down for the near future. KEY MESSAGE 3: Overall no warm up expected as we head into early Feb. Also some risk of another coastal storm as we head into Feb. Still a long ways out to call this one. The main thing will be the cold weather over the next 7 days. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... The steady snow has pulled well east of central PA as of 06z Monday. However, some lingering -SHSN remain possible overnight, especially across the western highlands (BFD/JST). IFR cigs were observed at JST at 06z, with generally MVFR cigs elsewhere. Expect similar condition to persist overnight, with BFD possibly seeing cigs dip to IFR by daybreak. A breezy W/NW wind will develop overnight and continue into the daylight hours on Monday. Gusts of 20-25 kts are possible. Cigs should improve to VFR southeast of the Allegheny Front during the daylight hours on Monday. The Lower Susq Valley (LNS/MDT) should see improvement first, with the central mtns (IPT/UNV/AOO) eventually following suit. Occasional -SHSN will persist into the daylight hours across the western highlands, although cigs should slowly improve to MVFR by late morning or early afternoon. Outlook... Tue-Fri...Lake effect and upslope snow showers remain possible across N/W PA with restrictions possible; otherwise, chilly and breezy. && .CLIMATE... The winter system impacting the central/eastern United States will be bringing significant snowfall to all of central Pennsylvania, with the bulk of snowfall expected to fall on Sunday, January 25th. This section provides some context on the magnitude of snowfall based on some records at the two long- standing climate sites across central Pennsylvania; Harrisburg International Airport (KMDT) and Williamsport Regional Airport (KIPT) which have periods of records dating back to 1888 and 1895, respectively. The current forecast for Harrisburg does not break the top five one-day snowfall records; however, forecast does bring snowfall accumulations towards exceeding the record snowfall for January 25th in Harrisburg. Current forecast for Williamsport will be pushing close to the top five one-day snowfall accumulations and will also be pushing close to the snowfall record for January 25th. New info... As of 530 PM, the 9.2 inches of snow at Williamsport tied the record of 9.2 inches set in 1958. As of 530 PM, the 11.0 inches of snow at Harrisburg broke the record of 5.4 inches set in 1988. Earlier info... Top 5 One Day Snowfall (All Year) KMDT: 1. 26.4" on 01/23/2016 2. 24.0" on 02/11/1983 3. 20.3" on 03/13/1993 4. 19.8" on 01/07/1996 5. 19.7" on 01/16/1945 KIPT: 1. 23.0" on 02/22/1902 2. 20.0" on 02/19/1972 3. 19.6" on 01/13/1964 4. 18.3" on 03/14/2017 T5. 16.0" on 02/04/1926 T5. 16.0" on 02/14/1914 Record Snowfall for January 25th: KMDT: 5.4" in 1988 KIPT: 9.2" in 1958 && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 1 PM EST this afternoon for PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066. Extreme Cold Watch from this evening through Tuesday afternoon for PAZ017-024-033. && WHAT HAS CHANGED...Lambert/Martin/NPB KEY MESSAGES...Lambert/Martin/NPB DISCUSSION...Lambert/Martin/NPB AVIATION...Evanego/RXR CLIMATE...Martin/NPB
Hazardous weather outlook, Jan 25, 12:23 PM EST, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1223 PM EST Sun Jan 25 2026 PAZ004>006-010>012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-261730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Northern Centre- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1223 PM EST Sun Jan 25 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. Frigid temperatures will continue into the upcoming week with sub- zero to potentially dangerous wind chills. Tuesday morning will likely be the coldest. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-261730- Clearfield-Cambria-Somerset- 1223 PM EST Sun Jan 25 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...EXTREME COLD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. Extreme Cold Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Jan 26, 1:22 AM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
122 AM EST Mon Jan 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM Snow 2 W Lancaster 40.04N 76.33W
01/25/2026 M7.9 Inch Lancaster PA Public
&&Local storm report, Jan 26, 1:27 AM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
127 AM EST Mon Jan 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Snow Hooversville 40.15N 78.91W
01/25/2026 M10.0 Inch Somerset PA Public
&&Local storm report, Jan 26, 1:28 AM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
128 AM EST Mon Jan 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Snow Davidsville 40.23N 78.94W
01/25/2026 M12.0 Inch Somerset PA Public
&&Local storm report, Jan 26, 1:29 AM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
129 AM EST Mon Jan 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Snow Geistown 40.29N 78.87W
01/25/2026 M12.0 Inch Cambria PA Public
&&Local storm report, Jan 26, 1:31 AM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
131 AM EST Mon Jan 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Snow Boynton 39.77N 79.07W
01/25/2026 M7.5 Inch Somerset PA Public
&&Local storm report, Jan 26, 1:32 AM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
132 AM EST Mon Jan 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Snow Stoystown 40.10N 78.95W
01/25/2026 M10.5 Inch Somerset PA Public
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:14 AM EST | Cold Weather Advisory | CTP | Adams, Bedford, Blair, Cameron, Centre, Clinton and 24 more | 35 hr |
Nearby
Extreme Cold Warnings in Pennsylvania, 2026Every extreme cold warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.